Anxiety & Alzheimers

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/19/2005 7:34 PM (GMT -7)   
Lyn,

How are you feeling this week??? I know you have been having a hard time for a while and wondered if things are any better. My question can wait . . . no need to answer today if you are feeling tired. . . just when you feel up to it.

Do you know how much anxiety a patient should experience before considering the use of medication for anxiety? My dad has a very hard time being away from home. He can enjoy some things sometimes . . . but even something like golfing at the driving range lasts only 10 - 15 minutes and he wants to go home. He seems desperate to get back there and then he has nothing to do. It is very hard for mom to shop, as she takes him with her and he steers the cart toward the checkout at every turn.

He is ok while we drive to one activity . . . but then he wants to get back to the house. If his doctor prescribed an anxiety med, could it be used 'as needed' or would it need to be an additional drug used every day??

Just wondering.

Thanks Lyn . . . I appreciate your help.
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 4/19/2005 8:15 PM (GMT -7)   
I don't recommend anianxiety meds.Why? They make them more anxiuos & detract away from AD meds.much as Benedryl does.
SnowyLynne


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/20/2005 11:31 AM (GMT -7)   
AR........almost all anxiety meds would contract with his AD..........I dont suppose if you were to have a chat with him prior to going anywhere that would reassure him that you are only going out for a bit and WILL be returning home will work ....I have just gone thru this with my Mom and she always has me take her places we get there and she wants to come home .......it can get frustrating for the caregiver I know but we have to remember to the AD person like Mom and your Dad that is the only FOR SURE thing they do know and thats home............ .there they are not out of their element and they have a "comfort zone " when at home as they do get anxious ....I would ask the doc but they will no doubt try to persuade no meds in this case.........unless Dad becomes angry or really abusive .......it sounds like he just wants to be at home where to him all is well..................sorry I couldnt help other than that,but if we give them those meds then it does interact with the AD and makes them worse in my opinion .You could try the reinforced we are going out for 2 hrs ,show him the time and make sure he knows what time you will be back and then make darn sure you are lol and after a few times Dad might be a little more calm when he knows when he will be home .......Give him a hug for me ...you take care and God Bless
 
Contribute today to support Healing Well Forums...Donate @
 
 
    I cannot keep your feet from stumbling..........I can only offer my hand that you might grasp it and not fall...........Lyn


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/20/2005 11:52 AM (GMT -7)   
Thanks Snowy and Lyn:

Wow, I'm glad I didn't ask the doc about the anxiety meds . . . it is an HMO and I'm not always real sure of their competence because of some other things that have happened with mom and dad's medical care.

Good suggestions Lyn . . . the time and watch thing used to work, but now he pretends he can read his watch (it's even upside down sometimes). The reason I try to take him out is to kill some time as he gets anxious for my mom to return. I can spend about 3 hours and he's ok, but then we run into the anxiety thing. Mom is going away with friends from the Senior Center for an outing and will be gone from 7:30 am until about 4 and I'm trying to figure out how best to keep Dad from feeling so anxious. I think the anxiety will come and go and might just last for 15 minutes at a time. I'll just plan some activities or bring some things "I need help with".

Thanks so much for your help. I do appreciate it.

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/20/2005 11:53 AM (GMT -7)   
Hey Lyn . . . How are you feeling this week???? I am a bit concerned about you.
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/20/2005 3:10 PM (GMT -7)   
.....Thanks for asking I havent been well at all...losing wieght like there is no tomorrow and i am eating so I just dont get that .......last night I went into a full flare ...was in the br and felt like someone was ripping my guts out literally as well I was vomitting and had D as well ....pretty scary as I couldnt wake Cait or Howie up but I got out of there about an hour later .....my flares are getting worse it seems and it takes a lot out of ya ..............you take care and God Bless
 
Contribute today to support Healing Well Forums...Donate @
 
 
    I cannot keep your feet from stumbling..........I can only offer my hand that you might grasp it and not fall...........Lyn


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/20/2005 3:26 PM (GMT -7)   
(((((((((((Lyn))))))))))

I bet that does take a lot out of you. The weight loss doesn't sound too assuring either. Sorry, I know nothing about chron's except that I don't want to get CD. Ouch! You are in my prayers sister!!! I'll stop right now and pray for you.

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/20/2005 3:42 PM (GMT -7)   
.Thanks for the prayers I sure need them ......take care you .................God Bless
 
Contribute today to support Healing Well Forums...Donate @
 
 
    I cannot keep your feet from stumbling..........I can only offer my hand that you might grasp it and not fall...........Lyn

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:16 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
190 Guest(s), 2 Registered Member(s) are currently online.  Details
gitane44, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer